OJS  Vol.4 No.8 , September 2014
A Non-Asymptotic Confidence Region with a Fixed Size for a Scalar Function Value: Applications in C-OTDR Monitoring Systems
ABSTRACT
In this paper we will investigate some non-asymptotic properties of the modified least squares estimates for the non-linear function f(λ*) by observations that nonlinearly depend on the parameter λ*. Non-asymptotic confidence regions with fixed sizes for the modified least squares estimate are used. The obtained confidence region is valid for a finite number of data points when the distributions of the observations are unknown. Asymptotically the suggested estimates represent usual estimates of the least squares. The paper presents the results of practical applications of the proposed method in C-OTDR monitoring systems.

Cite this paper
Timofeev, A. (2014) A Non-Asymptotic Confidence Region with a Fixed Size for a Scalar Function Value: Applications in C-OTDR Monitoring Systems. Open Journal of Statistics, 4, 578-585. doi: 10.4236/ojs.2014.48054.
References
[1]   Jennrich, R.I. (1969) Asymptotic Properties of Non-Linear Least Squares Estimators. Annals of Mathematical Statistics, 40, 633-643.
http://dx.doi.org/10.1214/aoms/1177697731

[2]   Ljung, L. (1999) System Identification—Theory for User. 2nd Edition, Prentice Hall, Upper Saddle River.

[3]   Lai, T.L. (1994) Asymptotic Properties of Nonlinear Least Squares Estimates in Stochastic Regression Models. The Annals of Statistics, 22, 1917-1930.
http://dx.doi.org/10.1214/aos/1176325764

[4]   Anderson, T.W. and Taylor, J. (1979) Strong Consistency of Least Squares Estimation in Dynamic Models. The Annals of Statistics, 7, 484-489.
http://dx.doi.org/10.1214/aos/1176344670

[5]   Wu, C.F. (1981) Asymptotic Theory of Nonlinear Least Squares Estimation. The Annals of Statistics, 9, 501-513.
http://dx.doi.org/10.1214/aos/1176345455

[6]   Hu, I. (1996) Strong Consistency of Bayes Estimates in Stochastic Regression Models. Journal Multivariate Analysis, 57, 215-227.
http://dx.doi.org/10.1006/jmva.1996.0030

[7]   Skouras, K. (1979) Strong Consistency in Nonlinear Stochastic Regression Models. The Annals of Statistics, 28, 871-879.
http://dx.doi.org/10.1214/aos/1015952002

[8]   Campi, M.C. and Weyer E. (2003) Estimation of Confidence Regions for the Parameters of ARMA Models-Guaranteed Non-Asymptotic Results. Proceedings of the 42nd IEEE Conference on Decision and Control, Maui, 9-12 December 2003, 6009-6014.

[9]   Campi, M.C. and Weyer, E. (2005) Guaranteed Non-Asymptotic Confidence Regions in System Identification. Automatica, 41, 1751-1764.
http://dx.doi.org/10.1016/j.automatica.2005.05.005

[10]   Weyer, E. and Campi, M.C. (2002) Non-Asymptotic Confidence Ellipsoids for the Least Squares Estimate. Automatica, 38, 1539-1547.
http://dx.doi.org/10.1016/S0005-1098(02)00064-X

[11]   Weyer, E. and Campi, M.C. (2005) Global Non-Asymptotic Confidence Sets for General Linear Models. Proceedings of the 16th IFAC World Congress, Prague, 3-8 July 2005.

[12]   Ooi, S.K., Campi, M.C. and Weyer, E. (2002) Non-Asymptotic Quality Assessment of the Least Squares Estimate. Proceedings of the 15th IFAC World Congress, Barcelona, 21-26 July 2002.

[13]   Timofeev, A.V. (1991) Non-Asymptotic Solution of Confidence-Estimation Parameter Task of a Non-Linear Regression by Means of Sequential Analysis. Problem of Control and Information Theory, 20, 341-351.

[14]   Timofeev, A.V. (1997) Non-Asymptotic Confidence Estimation of Nonlinear Regression Parameters: A Sequential Analysis Approach. Automation and Remote Control, 58, 1611-1616.

[15]   Timofeev, A.V. (2009) Non-Asymptotic Sequential Confidence Regions with Fixed Sizes for the Multivariate Nonlinear Parameters of Regression. Statistical Methodology, 6, 513-526.
http://dx.doi.org/10.1016/j.stamet.2009.05.002

[16]   Dorogovtsev, A.Ya. (1982) The Theory of Estimates of the Parameters of Random Processes. Vyshchashkola, Kiev (Russian).

[17]   Shiryaev, A.N. (1996) Probability. 2nd Edition, Springer, New York.
http://dx.doi.org/10.1007/978-1-4757-2539-1

[18]   Ibragimov, I.A. and Khasminskii, R.Z. (1981) Statistical Estimation: Asymptotic Theory. Springer-Verlag, New York.
http://dx.doi.org/10.1007/978-1-4899-0027-2

 
 
Top